Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 24, 2017, 9:25 PM CDT for 4 counties in Texas. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2017, 9:25 PM CDT (02:25 UTC)
- Expired
- Mar 24, 2017, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:26 PM CDT | TSTM WND DMG | 5 N Zavalla, TX | TREES DOWN BETWEEN HUNTINGTON AND ZAVALLA. |
| Mar 24, 9:35 PM CDT | TSTM WND DMG | 7 W Broaddus, TX | NUMEROUS TREES AND POWER LINES WERE DOWNED AT THE SHIRLEY CREEK MARINA NEAR THE ETOILE COMMUNITY. A METAL ROOF WAS TORN OFF OF A BOAT LAUNCH, AND A TREE FELL ON A HOME AND ANOTHER ON A DECK, SIGNIFICANTLY DAMAGING BOTH. |
| Mar 24, 9:35 PM CDT | TSTM WND DMG | 7 W Broaddus, TX | NUMEROUS TREES AND POWER LINES WERE DOWNED AT THE SHIRLEY CREEK MARINA NEAR THE ETOILE COMMUNITY. A METAL ROOF WAS TORN OFF OF A BOAT LAUNCH, AND A TREE FELL ON A HOME AND ANOTHER ON A DECK, SIGNIFICANTLY DAMAGING BOTH. |
| Mar 24, 9:42 PM CDT | TSTM WND DMG | 8 Ene Broaddus, TX | SEVERAL TREES DOWN ALONG FM 705. |
| Mar 24, 9:52 PM CDT | TSTM WND DMG | 7 Nnw Bronson, TX | TREES DOWN ACROSS COUNTY ROAD 413. |
| Mar 24, 10:00 PM CDT | TSTM WND DMG | 7 Nne Bronson, TX | SEVERAL TREES DOWN ALONG EDDINGS LANE. . |
| Mar 24, 10:15 PM CDT | TSTM WND DMG | Hemphill, TX | SEVERAL TREES DOWN IN AND AROUND HEMPHILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 7:07 PM CDT | Tornado Watch | SPC | 5 hr |
| Mar 24, 9:23 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
495
WUUS54 KSHV 250225
SVRSHV
TXC005-347-403-405-250315-
/O.NEW.KSHV.SV.W.0033.170325T0225Z-170325T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
925 PM CDT FRI MAR 24 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Nacogdoches County in eastern Texas...
Southeastern Angelina County in eastern Texas...
San Augustine County in eastern Texas...
Sabine County in eastern Texas...
* Until 1015 PM CDT
* At 925 PM CDT, severe thunderstorms were located along a line
extending from near Etoile to 11 miles east of Huntington to 6
miles northwest of Rockland, moving east northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milam, Huntington, San Augustine, Hemphill, Pineland, Rosevine,
Macune, Etoile, Zavalla, Broaddus, Sexton, Fairmount, Shawnee,
Bronson, McElroy, Yellowpine, Columbus, Dolan and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.
&&
A tornado watch remains in effect until 300 AM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3104 9449 3106 9457 3137 9463 3160 9387
3153 9380 3149 9372 3148 9375 3148 9374
3146 9373 3145 9370 3141 9370 3140 9368
3135 9366 3131 9369 3127 9363 3118 9360
3116 9391 3114 9404 3111 9406 3103 9447
TIME...MOT...LOC 0224Z 249DEG 47KT 3135 9449 3126 9439 3108 9444
HAIL...<.75IN
WIND...60MPH
$$
151 follow-up statement
038
WWUS54 KSHV 250307
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1007 PM CDT FRI MAR 24 2017
TXC005-347-403-405-250315-
/O.CON.KSHV.SV.W.0033.000000T0000Z-170325T0315Z/
Nacogdoches TX-Angelina TX-San Augustine TX-Sabine TX-
1007 PM CDT FRI MAR 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN NACOGDOCHES...SOUTHEASTERN ANGELINA...SAN AUGUSTINE
AND SABINE COUNTIES...
At 1006 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Patroon to near Milam to near
Pineland, moving northeast at 55 mph. Additional strong to severe
thunderstorms were indicated just southwest of Zavalla in Eastern
Angelina County, also moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milam, Huntington, San Augustine, Hemphill, Pineland, Rosevine,
Macune, Etoile, Zavalla, Broaddus, Sexton, Fairmount, Shawnee,
Bronson, McElroy, Yellowpine, Columbus, Dolan and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.
&&
A tornado watch remains in effect until 300 AM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3104 9449 3106 9457 3137 9463 3160 9387
3153 9380 3149 9372 3148 9375 3148 9374
3146 9373 3145 9370 3141 9370 3140 9368
3135 9366 3131 9369 3127 9363 3118 9360
3116 9391 3114 9404 3111 9406 3103 9447
TIME...MOT...LOC 0305Z 241DEG 48KT 3158 9392 3148 9386 3121 9396
HAIL...<.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:55 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 24, 7:55 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
755 PM CDT Fri Mar 24 2017
.DISCUSSION...
Have updated the zones to include the new tornado watch number 80
that will include the 5 counties in lower parts of Northeast
Texas, Cherokee, Angelina, Nacogdoches, San Augustine, Sabine.
/06/
&&
.PREV DISCUSSION... /issued 639 PM CDT Fri Mar 24 2017/
AVIATION...
Band of convection across much of ne TX/se OK/sw AR has been
expanding in areal coverage, with this convection possible for
svrl hours at any given location/terminal. Some gradual
intensification of storms with more ltg strike indicators, and
increased potential of storms becmg stg/svr. Some sky clearing can
be expected following passage of storms, with south winds
remaining at least 10 to 15 kts. Cold front bringing west winds
arriving durg mrng, with marginal moisture convergence may occur
near the KMLU for a brief development of convection as the front
passes ovhd around midday Sat. Elsewhere, skc to continue or with
scattered stratocu decks. West winds mainly 10 to 15 kts durg
daytime, diminishing by 26/00z. /VII/
PREV DISCUSSION... /issued 228 PM CDT Fri Mar 24 2017/
DISCUSSION...
Showers and thunderstorms along a line from Hugo to Tyler moving
east. Enhanced pressure gradient ahead of the front allowing for
winds speeds around 20 to 25 mph with higher gusts. Expecting
thunderstorms to continue to increase in coverage and strengthen
across the region through the afternoon and evening as mid-level
lapse rates increase with approaching upper-low. Expecting most of
the convection to be linear with straight line winds being the
main threat. Hail and isolated tornadoes also possible. Latest
model analysis from HRRR suggests that the line should be
approaching TXK/SHV/LFK by around 8 PM and Monroe around 1 AM.
Will likely be issuing a watch by late afternoon and early
evening. Lingering showers behind the front will be possible along
and south of I-20 through daybreak.
A progressive pattern expected through much of the forecast period
with cyclogenesis driven systems bringing showers and
thunderstorms along with a chance of severe weather on Sunday
night and again on Wednesday night. For Sunday night, there is a
slight risk of severe thunderstorms across the Red River Valley of
north Texas including McCurtain county OK, Red River, Franklin,
and Titus county in northeast Texas. Severe weather threat shifts
eastward to include mainly Southern Arkansas on Monday morning.
For Wednesday night, the severe weather threat will be areawide.
Otherwise, temperatures to range from highs in the 80s and lows in
the 50s and lower 60s through the forecast period. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 76 53 84 / 90 20 0 10
MLU 64 79 53 83 / 90 50 10 0
DEQ 52 71 46 80 / 60 10 0 10
TXK 56 73 51 81 / 80 10 0 10
ELD 60 75 50 81 / 90 30 0 10
TYR 55 74 54 84 / 40 0 0 10
GGG 57 75 53 84 / 70 10 0 10
LFK 60 79 55 85 / 80 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 1 AM CDT Saturday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 1 AM CDT Saturday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Saturday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
06/07/05Hazardous weather outlook, Mar 24, 11:52 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1152 AM CDT Fri Mar 24 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1152 AM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase across East Texas, Southeast Oklahoma, Southwest Arkansas and Western Louisiana this afternoon, ahead of a strong upper level storm system and associated dryline as they move across Oklahoma and North Texas. These showers and thunderstorms are expected to intensify this afternoon and evening as instability increases ahead of this storm system, with some of these storms possibly becoming severe. Damaging winds, large hail, isolated tornadoes, and locally heavy rainfall will be possible, with this threat spreading east into the remainder of North Louisiana and Southcentral Arkansas this evening before weakening late. In addition, a tight pressure gradient ahead of this storm system will result in strong southerly winds of 15 to 25 mph with gusts to 35 mph areawide today through this evening. Thus, a Lake Wind Advisory is in effect areawide before the winds weaken with the passage of these thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will diminish Saturday morning over Northcentral Louisiana as the dryline mixes east across the area. Warmer and more humid conditions will return Sunday afternoon and night as southerly winds increase ahead an another upper level disturbance that will move into the Southern Plains. Scattered strong to severe thunderstorms will develop Sunday night over extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, as instability increases ahead of this disturbance. Large hail and damaging winds will be possible Sunday night, with this severe threat diminishing Monday morning. Additional showers and thunderstorms are expected to develop Wednesday over much of the region, ahead of another strong upper level storm system that will approach the region from the west. Some of these storms again may be severe Wednesday, with damaging winds, large hail, and isolated tornadoes possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, will be needed this afternoon and evening. 05
In the hours before
Special weather statement, Mar 24, 6:33 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
633 PM CDT FRI MAR 24 2017
ARZ060-061-070-071-250015-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-
633 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL
MILLER...NORTHERN LAFAYETTE AND NEVADA COUNTIES UNTIL 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fouke, or 14 miles west of Lewisville, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hope, Prescott, Stamps, Lewisville, Fouke, Emmet, Perrytown, Rosston,
Garland, Willisville, Bodcaw, Genoa, Cale, Patmos, Ferguson, Sutton,
Falcon, Mount Moriah, Hervey and Spirit Lake.
LAT...LON 3366 9311 3364 9311 3313 9378 3331 9400
3388 9344
TIME...MOT...LOC 2331Z 225DEG 46KT 3332 9381
CNSpecial weather statement, Mar 24, 7:24 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
724 PM CDT FRI MAR 24 2017
ARZ059-TXZ097-109>112-125-126-136>138-250115-
Little River AR-Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-
Camp TX-Bowie TX-Marion TX-Morris TX-Titus TX-
724 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...EAST
CENTRAL SMITH...CASS...MARION...NORTHWESTERN HARRISON...SOUTHERN
BOWIE...UPSHUR...MORRIS...SOUTHEASTERN TITUS...EASTERN CAMP AND GREGG
COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cason to near Gilmer to near Liberty City.
Movement was northeast at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Texarkana, Marshall, Kilgore, White Oak, Gladewater,
Atlanta, Gilmer, Ashdown, New Boston, Pittsburg, Hallsville, Nash,
Hooks, Daingerfield, Jefferson, Linden, Hughes Springs, Lone Star and
Naples.
LAT...LON 3267 9508 3317 9492 3379 9413 3378 9407
3331 9416 3261 9424 3234 9508
TIME...MOT...LOC 0024Z 221DEG 55KT 3308 9477 3271 9488 3248 9502
CNSpecial weather statement, Mar 24, 7:27 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
727 PM CDT FRI MAR 24 2017
TXZ136-149-150-250115-
Smith TX-Cherokee TX-Rusk TX-
727 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WESTERN RUSK
AND NORTHERN CHEROKEE COUNTIES UNTIL 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maydelle, or near Rusk. A second strong thunderstorm was located
between New Summerfield and Henderson. Both storms are moving
northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jacksonville, Henderson, Rusk, Overton, Troup, New London, Arp,
Ponta, Joinerville, Turnertown, New Salem, Minden, Maydelle, New
Summerfield, Mount Enterprise, Gallatin, Reklaw, Concord, Glenfawn
and Brachfield.
A tornado watch remains in effect until midnight CDT for eastern and
northeastern Texas.
LAT...LON 3237 9493 3237 9490 3194 9458 3184 9484
3185 9493 3180 9496 3167 9528 3171 9531
3172 9534 3173 9533 3173 9535 3181 9541
3182 9540 3184 9541
TIME...MOT...LOC 0026Z 229DEG 43KT 3185 9525
CNLocal storm report, Mar 24, 8:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 1 WNW HENDERSON 32.16N 94.81W
03/24/2017 RUSK TX EMERGENCY MNGR
TREE DOWN BLOCKING FORDALL STREET IN
HENDERSON.
&&
CPLocal storm report, Mar 24, 9:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 6 SW MARSHALL 32.49N 94.44W
03/24/2017 HARRISON TX FIRE DEPT/RESCUE
TREES ARE DOWN ACROSS THE ROAD ALONG I-20
WESTBOUND AT MILE MARKER 612.
&&
CPLocal storm report, Mar 24, 9:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 SSE MARSHALL 32.49N 94.33W
03/24/2017 HARRISON TX BROADCAST MEDIA
OVERTURNED SEMI NEAR SCOTTSVILLE ON
WESTBOUND I-20.
&&
CPThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:24 PM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Gregg, Marion, Morris and 1 more | 51 min |
| Mar 24, 7:27 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 48 min |
| Mar 24, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 43 min |
| Mar 24, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk | 44 min |
| Mar 24, 8:37 PM CDT | Tornado Warning | SHV | Harrison, Marion | 23 min |
| Mar 24, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 65 min |
| Mar 24, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 45 min |
| Mar 24, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 37 min |
| Mar 24, 10:09 PM CDT | Tornado Warning | SHV | Shelby | 51 min |
| Mar 24, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 47 min |
| Mar 24, 10:32 PM CDT | Tornado Warning | SHV | Sabine | 28 min |
| Mar 24, 11:38 PM CDT | Areal Flood Advisory | SHV | Sabine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.